MAUDE Adverse Event Report: K2M, INC. AN LORDOTIC - OBLIQUE INSERTER; SIZE 10 MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

K2M, INC. AN LORDOTIC - OBLIQUE INSERTER; SIZE 10 MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6101-90167
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of a cascadia an lordotic inserter fractured during cage rotation intra-operatively.The procedure was completed successfully without surgical delay.No adverse consequences nor medical intervention were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was visually inspected and was observed that the one of the distal tangs were fractured.A material analysis was performed for a similar complaint with the same failure mode, for the same catalog and lot number.The tip of the inserter was found to have fractured in a mode of cleavage due to an applied cantilever force.Sample hardness was taken on the barrel of the inserter and found to be 40 hrc, which is within the specified hardness of 40-44 hrc indicated on the drawing.The observed elemental constituents were also consistent with the print requirements.A scanning electron microscope (sem) was used to analyze the fractured surface, and energy dispersive spectroscopy (eds) analysis was performed on the surface to determine the elemental composition.No material or manufacturing defects were found.Device history records were reviewed for this lot, no relevant manufacturing issues were found.The reported lot number was manufactured in july of 2019 and was in use for approximately 2.5 years.Complaint history records were reviewed for this lot, similar complaints were identified.It was reported that a cascadia an lordotic-oblique inserter tip fractured intra-operatively, while turning the cage in-situ.The tip of the inserter was unable to be removed from the patient's cavity.However, no patient harm was reported and the cage was positioned in a satisfactory manner.The cause of the reported event is application of excessive cantilever force.Factors such as consistent use of the instrument throughout its lifetime may cause fatigue and contribute to fracture.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
AN LORDOTIC - OBLIQUE INSERTER; SIZE 10 MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12908821
Report Number3004774118-2021-00373
Device Sequence Number4751329
Product Code MAX
UDI-Device Identifier10888857270107
UDI-Public10888857270107
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K160547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6101-90167
Device Catalogue Number6101-90167
Device Lot NumberJNXX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer02/23/2022
02/23/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date03/24/2022
03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown